Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 271, NWS Des Moines, IA

August 29, 2014Black Hawk County, Bremer County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 29, 2014, 4:42 PM CDT for Black Hawk County, Bremer County, Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2014, 4:42 PM CDT (21:42 UTC)
Expired
Aug 29, 2014, 5:45 PM CDT
In force
63 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Black Hawk County, IA, Bremer County, IA

The radar

The La Crosse radar (KARX), 154 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS53 KDMX 292142
SVRDMX
IAC013-017-292245-
/O.NEW.KDMX.SV.W.0271.140829T2142Z-140829T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT FRI AUG 29 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  BREMER COUNTY IN NORTHEAST IOWA...

* UNTIL 545 PM CDT

* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
  CEDAR FALLS...MOVING NORTH AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...CEDAR FALLS...WAVERLY...SUMNER...DENVER...TRIPOLI...
  UNI-DOME AND MCLEOD CENTER...WATERLOO MUNICIPAL AIRPORT...
  JANESVILLE...READLYN...FREDERIKA...GEORGE WYTH STATE PARK AND
  WAVERLY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4270 9208 4248 9236 4252 9255 4271 9255
      4291 9246 4291 9208
TIME...MOT...LOC 2142Z 201DEG 36KT 4258 9248 

HAIL...<.75IN
WIND...60MPH

$$

PODRAZIK
3 follow-up statements
066 
WWUS53 KDMX 292207
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT FRI AUG 29 2014

IAC013-017-292245-
/O.CON.KDMX.SV.W.0271.000000T0000Z-140829T2245Z/
BLACK HAWK IA-BREMER IA-
507 PM CDT FRI AUG 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN BLACK HAWK AND BREMER COUNTIES...

AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
DENVER...OR 5 MILES SOUTHEAST OF WAVERLY...MOVING NORTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAVERLY...SUMNER...DENVER...TRIPOLI...JANESVILLE...READLYN...
FREDERIKA AND WAVERLY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4258 9224 4257 9255 4271 9255 4291 9246
      4291 9208 4270 9208
TIME...MOT...LOC 2207Z 209DEG 22KT 4266 9242 

HAIL...<.75IN
WIND...60MPH

$$

PODRAZIK
516 
WWUS53 KDMX 292217
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
517 PM CDT FRI AUG 29 2014

IAC013-292226-
/O.CAN.KDMX.SV.W.0271.000000T0000Z-140829T2245Z/
BLACK HAWK IA-

517 PM CDT FRI AUG 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLACK HAWK COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4266 9254 4291 9246 4291 9208 4266 9225
TIME...MOT...LOC 2216Z 195DEG 27KT 4272 9239 

$$

IAC017-292245-
/O.CON.KDMX.SV.W.0271.000000T0000Z-140829T2245Z/
BREMER IA-
517 PM CDT FRI AUG 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BREMER COUNTY...

AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WAVERLY...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAVERLY...DENVER...TRIPOLI...READLYN...FREDERIKA AND WAVERLY
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4266 9254 4291 9246 4291 9208 4266 9225
TIME...MOT...LOC 2216Z 195DEG 27KT 4272 9239 

HAIL...<.75IN
WIND...60MPH

$$

PODRAZIK
495 
WWUS53 KDMX 292241
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
541 PM CDT FRI AUG 29 2014

IAC017-292249-
/O.EXP.KDMX.SV.W.0271.000000T0000Z-140829T2245Z/
BREMER IA-
541 PM CDT FRI AUG 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR BREMER COUNTY WILL EXPIRE AT
545 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN AND 
DANGEROUS LIGHTNING STILL POSE A THREAT THROUGH THE REMAINDER OF THE 
EVENING HOURS.

LAT...LON 4266 9254 4291 9246 4291 9208 4266 9225
TIME...MOT...LOC 2236Z 201DEG 36KT 4272 9239 

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:15 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 29, 3:15 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT FRI AUG 29 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 315 PM CDT FRI AUG 29 2014

ANOTHER ACTIVE NIGHT IS IN STORE AS THE DEEP LAYERED TROUGH FEATURE
THAT HAS BEEN LINGERING TO OUR WEST THE LAST DAY OR TWO FINALLY
PROGRESSES EASTWARD ACROSS IOWA. REGIONAL RADAR IMAGERY FROM THE
LAST COUPLE OF HOURS SHOWS AN INCREASE IN COVERAGE OF SHOWERS AND
THUNDERSTORMS AROUND THE BROAD CIRCULATION OF THE TROUGH COINCIDENT
WITH DAYTIME HEATING MAX...BUT EXPECT SCATTERED TO NUMEROUS
SHOWERS/STORMS TO PERSIST THROUGH THE EVENING AND INTO TONIGHT
BEFORE FINALLY FADING OUT AND MOVING OFF TO THE EAST EARLY SATURDAY
MORNING. HAVE MAINTAINED MOSTLY 50 TO 80 POPS THROUGH MIDNIGHT
ACCORDINGLY. A HEAVY RAIN THREAT REMAINS PARTICULARLY CLOSER TO THE
TROUGH AXIS WHERE CELL MOTION IS QUITE SLOW...HOWEVER THIS THREAT
WILL BE ISOLATED AND NO WIDESPREAD FLOODING IS ANTICIPATED. LIKEWISE
DIURNAL HEATING IN THE SUNNIER AREAS ACROSS OUR EASTERN SECTIONS
THIS AFTERNOON HAS ALLOWED FOR IMPRESSIVE DESTABILIZATION AND THERE
IS SOME POTENTIAL HERE FOR ISOLATED SEVERE WIND GUSTS...BUT AGAIN NO
WIDESPREAD OR SIGNIFICANT SEVERE WEATHER IS ANTICIPATED.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
ISSUED AT 315 PM CDT FRI AUG 29 2014

LONG AWAITED SHORT BREAK FROM THUNDERSTORMS TO ARRIVE EARLY
SATURDAY...AS THIS WEEKS PERSISTENT UPPER LEVEL WAVE FINALLY MOVES
OFF TO THE NORTHEAST. A WEAK WAVE BEHIND THIS SYSTEM MAY BRING SOME
RESIDUAL CLOUDS OVER NORTHERN SECTIONS TOMORROW...BUT OVERALL A NICE
CHANGE FROM THE THREAT FOR THUNDERSTORMS EVERYDAY. A SLIGHTLY COOLER
AIRMASS WILL ARRIVE AS WELL WITH HIGHS IN THE UPPER 70S TO LOWER
80S...THOUGH HUMIDITY LEVELS WILL NOT CHANGE ALL THAT MUCH. A WEAK
RIDGE OF HIGH PRESSURE WILL CROSS THE REGION SATURDAY NIGHT INTO
EARLY SUNDAY MORNING.

AS THE RIDGE RECEDES TO THE EAST...STRONGER SOUTHWEST FLOW WILL
DEVELOP BOTH AT THE SFC AND ALOFT IN RESPONSE TO A RATHER STRONG
H500 SHORT WAVE APPROACHING FROM THE WEST.  AHEAD OF THE SYSTEM...
DEW POINTS WILL QUICKLY RETURN TO THE 70S WITH HIGHS IN THE UPPER
80S TO NEAR 90 ACROSS THE SOUTH. WITH THE QUICK WARM UP...
INSTABILITY...PRECIPITABLE WATER...AND WARM CLOUD DEPTHS WILL AGAIN
RISE TO LEVELS OF CONCERN...WITH SEVERE STORM POTENTIAL INCREASING
ACROSS THE WEST ALONG THE BOUNDARY FROM THE MID TO LATE AFTERNOON
HOURS NORTHWEST TO CENTRAL IOWA IN THE EVENING. THOUGH WIND FIELDS
ALOFT ARE NOT SIGNIFICANT...THERE HAS BEEN A CONSISTENT SIGNAL FOR
40 TO 50KT WINDS THROUGH THE COLUMN BY LATE DAY SUNDAY AND SUNDAY
EVENING. PWATS ARE EXPECTED TO ONCE AGAIN POOL ALONG THE BOUNDARY
AND INCREASE TO 1.75 TO 2.0 INCHES BY LATE DAY AND EVENING. WARM
CLOUD DEPTHS AGAIN ARE MAXIMIZED TO NEARLY 13KFT BY LATE AFTERNOON
WEST AND CENTRAL. CURRENT BUFR SOUNDINGS ACROSS THE REGION FOR 21Z
SUNDAY SHOW A DRY LAYER THROUGH THE LOWER TO MID LEVELS WITH SOME
VEERING WINDS WITH HEIGHT...THOUGH GENERALLY UNIDIRECTIONAL. LOOKING
AT THE GFS 12Z MODEL DATA...0-3KM BULK SHEAR VECTORS BECOME MORE
PERPENDICULAR TO THE EXPECTED LINE OF STORM DEVELOPMENT SUNDAY
EVENING...SUGGESTING THAT BOWING LINEAR SEGMENTS AND A FASTER
MOVING LINE OF STORMS WITH A GREATER POTENTIAL OF WIND DAMAGE MAY
DEVELOP AFTER SOME INITIAL SUPERCELLS AND ANY LINEAR SEGMENTS
MERGE. CURRENTLY THE AREA IS OUTLOOKED FOR A SLIGHT RISK FOR
SEVERE WEATHER. THERE WILL BE A GOOD CHANCE EARLY IN THE EVENT OF
HEAVY RAINFALL OF 1 TO +2 INCHES NEARER THE COOL FRONTAL BOUNDARY
IN THE FAR WEST/NORTHWEST...AND EVEN WITH THE POTENTIAL OF FASTER
MOVING STORMS IN THE MID TO LATE EVENING...RAINFALL RATES AND
AMOUNTS MAY STILL BE ON THE MODERATE TO PERHAPS HEAVY SIDE DUE TO
THE PERSISTENCE OF ELEVATED WARM CLOUD DEPTHS AND HIGH PWATS. ANY
ADDITIONAL RAINFALL WILL AGAIN PUSH STREAMS AND RIVERS UP AND
PERHAPS CAUSE SOME URBAN STREET OR FIELD FLOODING...BUT THE 36
HOUR BREAK FROM SATURDAY MORNING THROUGH 00Z SUNDAY WILL HELP
MITIGATE THE SITUATION.

BEYOND SUNDAY NIGHT...THERE REMAINS SLIGHTLY LESS CERTAINTY
REGARDING NEXT WEEKS PATTERN...BUT TWO THEMES ARE BEGINNING TO
EMERGE.  FIRST...BOTH THE GFS/EURO SUGGEST AN ADDITIONAL FAST MOVING
WAVE WITH SCT THUNDERSTORMS WILL CROSS THE REGION THE MONDAY NIGHT
TUESDAY...PRIOR TO THE SOUTHEAST US H500 RIDGE BUILDING BACK WEST
INTO THE SOUTHERN PLAINS AND MID MISSISSIPPI RIVER VALLEY. AS THE
WESTERLIES RETREAT FARTHER NORTH...H500 HEIGHTS ARE EXPECTED TO
BUILD FROM AROUND 580DM MONDAY TO NEARLY 592DM BY 00Z FRIDAY. TEMPS
WILL WARM THROUGH THE PERIOD WITH A GENERAL SHIFT OF THE HEAVIER
RAIN THREAT TO NORTHERN IOWA AND STATES NORTH. WILL CONTINUE TO
MONITOR...AND HAVE MORE CONFIDENCE IN THE WARMING TEMPS THAN LACK OF
THUNDERSTORMS...SO DO EXPECT TO SEE TEMPERATURES PUSHING TOWARD 90
DEGREES OVER CENTRAL AND SOUTH TOWARD THE END OF NEXT WEEK.
OTHERWISE...MUCH OF THE UPCOMING WEEK WILL CONTINUE IN THE UPPER 70S
TO 80S FROM MONDAY THROUGH WEDNESDAY WITH LOWS IN THE UPPER 50S TO
60S.

&&

.AVIATION...29/18Z
ISSUED AT 1241 PM CDT FRI AUG 29 2014

EXPECT MAINLY VFR CONDITIONS THIS AFTERNOON...DETERIORATING LATE
AFTERNOON/EVENING AS SHRA/TSRA DEVELOP ACROSS THE AREA WITH
LOCALIZED MVFR OR LOWER CONDITIONS...THEN DETERIORATING FURTHER
OVERNIGHT EVEN AS PRECIP ENDS...WITH REDEVELOPMENT OF LOW
CIGS/VSBYS IN BR ONCE AGAIN. HAVE TRENDED TAFS THIS WAY AND
ATTEMPTED TO TIME MOST LIKELY PERIOD FOR TSRA AT
DSM/ALO/OTM...WITH AMENDMENTS ANTICIPATED AS THE STORMS MOVE
ACROSS THE AREA LATER TODAY.

&&

.HYDROLOGY...
ISSUED AT 315 PM CDT FRI AUG 29 2014

SIMILAR CONCERNS AS PAST FEW DAYS. MOST OF THE REGION CONTINUES
NEARLY SATURATED...WITH SOME LOCATIONS NOT HAVING MUCH ROOM FOR
ADDITIONAL RAINFALL BEFORE RUNOFF MAY BECOME A PROBLEM. SOUTHEAST
COUNTIES OF OUR FORECAST AREA COULD TAKE A BIT MORE...FORTUNATELY
THE CURRENT STORMS ARE WORKING NORTH ACROSS THESE LOCATIONS.
ADDITIONAL RAINFALL LATER THIS EVENING COULD LEAD TO SOME ISOLATED
PROBLEMS OVER THE WEST/SOUTHWEST WITH FIELD PONDING/MINOR FLOODING
IN RURAL AND URBAN AREAS THE MAIN CONCERNS. WILL BE MONITORING FOR
ANY MORE ORGANIZED THREAT THIS EVENING. BY SUNDAY EVENING...MORE
WIDESPREAD MODERATE RAINFALL EXPECTED. WITH NEARLY 36 HOURS OF
QUIET CONDITIONS EXPECTED FROM 12Z SAT THROUGH ABOUT 00Z SUNDAY...
SOILS SHOULD BETTER BE ABLE TO HANDLE ADDITIONAL RAINFALL. SOME
MINOR RIVER FLOODING CONTINUES NOW NEAR DSM AND POTENTIALLY SOME
ADDITIONAL RIVERS/STREAMS RISING TO OR SLIGHTLY ABOVE FS OVER THE
WEEKEND OR EARLY NEXT WEEK ACROSS THE AREA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LEE
LONG TERM...REV
AVIATION...LEE
HYDROLOGY...REV
Hazardous weather outlook, Aug 29, 3:35 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT FRI AUG 29 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-302045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
335 PM CDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS...WITH UP TO AN INCH
OR MORE OF RAIN POSSIBLE. SOME PONDING OF WATER IN FIELDS AND
LOCALIZED STREET FLOODING IN URBAN AREAS MAY OCCUR WITH THE HEAVY
RAINFALL. THERE IS A SMALL RISK OF LOCALIZED FLASH FLOODING BUT
WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. IN
ADDITION...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...
ESPECIALLY IN THE SOUTHEAST...WITH DAMAGING WIND THE MAIN THREAT AND
OR ISOLATED LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES WILL END VERY EARLY SATURDAY MORNING EAST
AND RETURN ACROSS THE AREA SUNDAY EVENING THROUGH MONDAY MORNING.
THUNDERSTORMS WILL BE CAPABLE OF HEAVY RAINFALL. A FEW SEVERE
THUNDERSTORMS MAY BE POSSIBLE AT TIMES. THERE IS A MORE ORGANIZED
THREAT FOR SEVERE WEATHER SUNDAY AFTERNOON THROUGH LATE SUNDAY
EVENING WITH THE POTENTIAL OF WIND AND HAIL AND HEAVY RAINFALL THE
MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE EARLY IN THE
EVENING OVER THE WEST AND NORTHWEST.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT AND
TUESDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY. DURING THIS
PERIOD...THE THREAT FOR SEVERE WEATHER APPEARS TO BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION MAY BE NEEDED FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING.

REV

In the hours before

Special weather statement, Aug 29, 3:15 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT FRI AUG 29 2014

IAZ074-084-085-095-096-292100-
APPANOOSE IA-WAYNE IA-LUCAS IA-MARION IA-MONROE IA-
315 PM CDT FRI AUG 29 2014

...HEAVY RAIN AND GUSTY WINDS...

AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
CHARITON TO RATHBUN LAKE TO 3 MILES SOUTHEAST OF CENTERVILLE...AND
MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

ONE TO TWO INCH RAINFALL RATES ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...CHARITON...ALBIA...MELCHER-DALLAS...LAKE SUNDOWN...
RATHBUN LAKE...MORAVIA...MOULTON...RUSSELL...LOVILIA...MYSTIC...
WILLIAMSON...HAMILTON...MELROSE...UNIONVILLE...RATHBUN...PLANO...
MARYSVILLE...UDELL AND ALBIA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4087 9334 4135 9333 4118 9287 4116 9287
      4116 9282 4109 9264 4059 9264
TIME...MOT...LOC 2013Z 179DEG 35KT 4096 9322 4086 9299 4070 9282

PODRAZIK
Local storm report, Aug 29, 4:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT FRI AUG 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND GST     PLAINFIELD              42.84N 92.54W
08/29/2014  M65 MPH          BREMER             IA   MESONET

            PUBLIC REPORTS TREES DOWN AND SMALL HAIL
            COVERING THE GROUND. RWIS REPORTS 65 MPH
            WINDS. TSTM WND GST DURATION 4 HOURS 22
            MINUTES.

&&
Special weather statement, Aug 29, 4:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT FRI AUG 29 2014

IAZ027-028-038-039-049-050-061-062-074-075-086-097-300015-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-WAPELLO-DAVIS-
INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...
CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...PELLA...KNOXVILLE...OSKALOOSA...
OTTUMWA...BLOOMFIELD
434 PM CDT FRI AUG 29 2014

...ISOLATED DAMAGING WINDS POSSIBLE...

A BROKEN LINE OF STRONG THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS. IN ADDITION...VERY HEAVY RAIN WILL
ACCOMPANY THESE STORMS WHERE RAINFALL RATES OF 1 TO 3 INCHES PER
HOUR ARE POSSIBLE. THIS WILL LEAD TO THE POTENTIAL FOR LOCALIZED
AREAS FLASH FLOODING AND PONDING OF WATER RESULTING IN
HYDROPLANING AT TIMES.

KLP
Local storm report, Aug 29, 4:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
436 PM CDT FRI AUG 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND GST     PLAINFIELD              42.84N 92.54W
08/29/2014  M65 MPH          BREMER             IA   MESONET

            PUBLIC REPORTS TREES DOWN AND SMALL HAIL
            COVERING THE GROUND. RWIS REPORTS 65 MPH
            WINDS.

&&

IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:00 AM CDTRiver Flood WarningDMXPolk4 days
Aug 29, 3:15 PM CDTSpecial Weather StatementDMXAppanoose, Lucas, Monroe45 min
Aug 29, 5:46 PM CDTSpecial Weather StatementDMXBlack Hawk29 min
Aug 29, 6:16 PM CDTSpecial Weather StatementDMXFranklin59 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.